Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Mouth and stomach sore after taking Ampicillin and Biaxin for H. pylori infection. Normal? How to ease?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I was dx with h pylori that also was populated on my tongue I took 2 cycles of tx both ampicillin and biaxin with previced tx completed. During tx tongue swelled up turned brown and then the brown sloughed off and turned beefy red then just remained very tender and stomac also. I continue on with previced thinking the bacteria infection is gone but mouth and stomac sore from tx. Is this normal? How long does this last and can I do something to ease these symptoms?
Posted Sat, 5 May 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 29 hours later

Thanks for the query.

You have been treated with the standard triple therapy for H pylori infection which usually afflicts the stomach.

Some people may develop an allergic reaction to the clarithromycin (Biaxin) or amoxycillin component of the triple therapy. The Signs and symptoms described by you are classical of the drug allergic reaction to clarithromycin (Biaxin).

Antibiotics also alter the gut flora and cause some bloating, flatulence and a feeling of stomach soreness. This can be reversed by using probiotics and avoiding milk for a week to 10 days to hasten the recovery.

The allergic reaction gradually settles over a fortnight and meanwhile you could use some glycerine gel and multivitamins.

Be sure to inform this to your doctor everytime you XXXXXXX him as a repeat exposure may lead to a more serious consequence.

Hope I have answered all your queries. Do write back to me if you have any further queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor